Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

Had unprotected sex. Got delayed periods. PG test negative. Took gynaset. When will I get periods?

DOCTOR OF THE MONTH - May 2013
May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Question
HI,
I had my periods on 6th XXXXXXX after which my date was due on 6th July. But my periods got delayed for 20days. I had unprotected sex in the middle of XXXXXXX
I visited a gynae and got UPT done. It was negative, also I did pregnancy test at home which also showed negative results.
As prescribed by Gynae, I took 2 tab of gynaset daily for 3 days. Now this is the 3rd day after stopping the tablet.
Please tell me when will I get my periods
Posted Fri, 24 Aug 2012 in Menstruation and Miscarriage
 
 
Answered by Dr. Sree Gouri SR 1 hour later
hi,
Thanks for the query.

the possible causes for your delayed periods are,

-hormonal imbalance that can occur due to various causes like poly cystic ovarian disease, stress and strain, recent illness, weight changes etc affecting hypothalamo-pituitary-ovarian axis,

-possibility of pregnancy: though urine pregnancy test kits are less sensitive in early pregnancy, as you have done twice and as 20 days over from expected date of periods we can take the chances of pregnancy as less.

as you took gynaset tablets which will contain medroxyprogesterone, after completing the dose and stopping the pills usually within 5 to 7 days you will get periods.
if not further investigations like ultrasound, hormonal evaluation etc may be needed to find out the cause.


Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Had unprotected sex. Got delayed periods. PG test negative. Took gynaset. When will I get periods? 18 hours later
Thanks for your response.

I forgot to mention that for the past 1month, I have been feeling intermittent pain in lower stomach similar to the pre-menstruation pain. I always felt I am gonna get my periods but this never happened.

Now, today is the fourth day after stopping the pills.
Also, I don't feel pregnancy at any stage. But now after I have stopped the pills, I don't even feel the pain.
Can you help me know, what gynaset actually does?
Now, its gonna be almost 30 days delay. Is it normal in my age group?
Can it be a symptom of any complication that might occur in future?

And even if I get my periods in next 3 days, will the cycle become normal from then?
 
 
Answered by Dr. Sree Gouri SR 3 hours later
hi,

gynaset which is a progesterone limits the growth of estrogen primed endometrium and after stopping the pills leads to withdrawal bleeding.
menstrual irregularities can affect any age of reproductive group because of causes as I mentioned previously.
the continuation of problem will depend on the cause for it, if simple causes like stress etc leading to the problem then that may not recur in next month, if other problems like PCOD causing this treatment may be needed.

so you wait for 3 more days, possibly periods will come, if not you can get investigated for the cause, then depending on that treatment can be taken.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor